Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

helpacne

Member
  • Total Reviews

    0
  • Content Count

    16
  • Joined

  • Last visited

Community Reputation

0 Neutral

About helpacne

  • Rank
    New Member
  1. I hear you. Been there! First of all, this won't cure an existing yeast infection. It'll just help prevent them from coming back. There's no set dosage. If you check out the bottles in the store, they'll say things like, "contains X million live cultures per pill" or something to that effect. Just buy a bottle and pop a few a day. It's not like other supplements where you can take too much. As far as I know, having too much of the good bacteria won't hurt you (but I don't claim to be a d
  2. You don't wanna ask your derm about Yasmin, Posh. It's a birth control pill. And you thought you had problems now.
  3. Have you tried taking Acidophilus supplements? Yeast infections happen when too many of the "good" bacteria are killed off by the antibiotics and the yeast are given the opportunity to take over. I couldn't tolerate long-term antibiotic use either until I started taking it daily. It's harmless (actually good for your digestion) and doesn't interfere with the absorption of your medicine. In addition to the supplements, you can get acidophilus from yogurt that says it contains live and active
  4. I figured a lot of the other women on the boards would feel the same way I do. Fair or not, we've been able to hide somewhat behind make-up, whereas guys obviously can't (well, some try, I guess). Of course I realize that no one else gives a crap and that I'm just paranoid. Why should anyone else care what I have on my face? It's my problem. Still, I can't talk myself out of thinking people are noticing my skin at red lights, etc. Ridiculous, I know.
  5. No, I do not work for the drug companies! I never said that SSRIs do not cause significant side effects. They most certainly do. I've had similar experiences to yours. I tried Prozac many years ago and it made me beyond edgy (not really hypomanic, but I know that can happen), and Paxil made me pack on the pounds. Lexapro was the best one for me. It varies person to person. Anyway, all I said was that acne is not a common side effect, and if you can post a link to a study that says it occu
  6. Souvenir, I really wish you'd reconsider. Yes, acne is listed as a possible side effect of SSRIs, but it's an extremely rare side effect. You said yourself that your doctor wasn't sure, and you're basing your decision on internet research, which will basically tell you that anything can cause you a terrible death!! My doc doesn't see a connection (and neither do I, when I think about when my acne flared vs when I was on meds). Maybe your derm is thinking of some meds for manic depression.
  7. That doesn't sound funny at all. Would you consider another round, assuming that your side effects weren't too severe? Going into my course, I decided that if one didn't do it, I'd do another one whenever my doctor said it was safe. If my acne comes back, that's what I'll do. Have you actually seen your derm or have you just spoken to him/her? Maybe a combination of Retin-A or Tazorac and oral antibiotics would do you some good. It seems like a lot of people have had the experience that
  8. Oily, Do your pimples look like your pre-Accutane pimples, or are they different? Do they occur on the areas of your face that tend to be dry? The reason I ask is because I began to get what I thought were pimples shortly after my 6 month course (I stopped the beginning of January). It's gotten progressively worse, and I have a million little bumps under my skin and some "zits" that come to strange little heads and never go away. I've been feeling sorry for myself and couldn't face going to
  9. Keflex is a broad-spectrum antibiotic, which explains it's many uses. If you haven't seen any results by now, chances are, it won't do it for you. That doesn't necessarily mean another antibiotic won't work (temporarily, at least). If your derm doesn't suggest Accutane on your next visit and suggests another antibiotic, ask to add a retinoid (like Retin-A or Tazorac). If you still don't improve in a month or two, beg for Accutane! Good luck!
  10. LOL!!! Those of us over 30 are old!
  11. Thank you guys for responding. I was gently exfoliating until recently (my skin became too sensitive). It did seem like I was getting improvement for a while with exfoliation, but then it stopped helping. What's weird is that this problem is occurring on the dry parts of my face. I've gotten a tiny bit of oil back after Accutane (I was an oil slick before), but it's confined to the t-zone and the problem is on my lower cheeks/jaw line. I did try bp last week, and although I at first seemed
  12. Good Lord, LabGirl! You poor thing, having to inflict all of this on yourself. Have you ever considered letting your derm prescribe a course of antibiotics and just not taking them? Then he/she is sure to see that the antibiotics aren't working. I mean, it's not exactly honest, but I say get your Accutane by any means necessary!
  13. To all the ladies out there, you know how hard it is to leave the house without makeup when you have skin issues. Doesn't it seem like when you're in the derm's waiting room, hiding you face behind a year-old copy of People, that no one else there has acne? Could it be that absolutely everyone there has strange-looking moles or is looking for botox? In all seriousness, how do you guys control the self loathing and general misery when you go to the derm? I'm so extreme, I'm terrified I'll ge
  14. I'd say that depends on whether or not you still have active acne. During my Accutane course, I sometimes only washed once a day because of dryness, but I only started doing that when I'd been clear for a while. If you still have active acne, I'd say keep washing with a mild cleanser twice daily. Dry skin is better than zits!
  15. That increase seems pretty standard. I'm about 105 lbs, and my derm increased me from 40 to 40/80 (alternating like you) after the first two months. I didn't experience a dramatic increase in side effects. I'm not trying to scare you, but I did experience another initial break out with this increase. That doesn't mean it'll happen to you (of course!), but you should be aware that it could happen. Still, in my view, it's a price worth paying. Good luck!
×